Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Statins n pain
    avatar
    Cubs01 posted:
    I find myself skipping my statins all the time because of the muscle aches n pain they cause. Does anyone else out t here skip their medication because of the muscle aches n pain. For those who don't skip, how do you deal with the daily pain?
    Reply
     
    avatar
    cjh1203 responded:
    I told my doctor I couldn't take statins any more because of the terrible pain they caused me. He put me on timed-release niacin (Niaspan), which may not be quite as effective as statins, but it does help.

    If you're experiencing muscle pain, you should definitely ask your doctor to stop the statins. It's been six or seven years since I last took a statin and my muscle pain has improved but has never gone away.
     
    avatar
    billh99 responded:
    Apparently low vit D levels is associated with muscle pain in general, and even more so with statin.

    Get your vit D levels checked and if needed take some D3 supplements to build up your level.

    Then try going back on the statin and take also take CoQ10 at the same time.

    If you still have a problem talk to your doctor about high a risk you have and talk to him about talking a low level statin every 2 or 3 days.
     
    avatar
    farsidexyz responded:
    Pain is a warning signal from you body. Don't ignore it. Statins are notorius for causing pain. Why should you take a drug that causes pain and muscle deterioration with very very little benefit?
     
    avatar
    Anon_320 replied to billh99's response:
    When I was having the severe muscle pain, I had my D levels checked -- they were fine -- and took CoQ10, but it didn't help. I guess it does help some people. The muscle pain and damage from taking statins can be permanent, though (as my pain apparently is), so I think that the best thing for someone experiencing pain is to try another type of medication.
     
    avatar
    suki65 replied to cjh1203's response:
    have you had any side effects with this as i am considering taking nialor ,do you know anything about these thank you
     
    avatar
    suki65 replied to farsidexyz's response:
    correct brilliant someone who agrees with me
     
    avatar
    suki65 replied to Anon_320's response:
    That is what i have had to do i am now on policosanol with coq10 they are an herb and a doing the job at the moment with no side effects ,fingers crossed .as taking statins made me feel 80 years and i am only 47 with no other problems


    Featuring Experts

    There are no Expert stories for this community right now

    Helpful Tips

    Statin use is generally safe, and NOT associated with cancer and myopathy
    This network meta-analysis study provides evidence on the comparative tolerability and harms of individual statins. Overall, statins as a ... More
    Was this Helpful?
    1 of 2 found this helpful

    Helpful Resources

    Be the first to post a Resource!

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.